Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Memphis, TN

March 28, 20107 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Mar 28, 2010, 12:37 AM CDT for 7 counties in Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 12:37 AM CDT (05:37 UTC)
Expired
Mar 28, 2010, 2:30 AM CDT
In force
113 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WGUS54 KMEG 280537
FFWMEG
TNC033-045-053-095-097-131-183-280730-
/O.NEW.KMEG.FF.W.0009.100328T0537Z-100328T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 AM CDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 230 AM CDT

* AT 1237 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT TWO      
HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DYERSBURG...MARTIN...TRENTON...UNION CITY AND REELFOOT LAKE STATE
  PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 8878 3590 8885 3591 8955 3645 8949
      3645 8946 3650 8942

$$
1 follow-up statement
726 
WGUS74 KMEG 280730
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT SUN MAR 28 2010

TNC033-045-053-095-097-131-183-280739-
/O.EXP.KMEG.FF.W.0009.000000T0000Z-100328T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TN-LAUDERDALE TN-GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-
DYER TN-
229 AM CDT SUN MAR 28 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT FOR DYER...
OBION...EASTERN LAKE...WESTERN WEAKLEY...WESTERN GIBSON...
NORTHEASTERN LAUDERDALE AND NORTH CENTRAL CROCKETT COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR HAS 
MOVED OUT OF THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3650 8878 3590 8885 3591 8955 3645 8949
      3645 8946 3650 8942

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 12:37 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 28, 12:37 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 AM CDT SUN MAR 28 2010

.UPDATE... /ISSUED 1152 PM CDT SAT MAR 27 2010/

MAIN AREA OF THUNDERSTORMS IS NOW EAST OF THE MISSISSIPPI RIVER.
HAVE UPDATED FORECAST FOR LOWER POPS WEST OF THE RIVER.

ARS

&&

.PREV DISCUSSION... /ISSUED 941 PM CDT SAT MAR 27 2010/

SOLID LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO THE
WESTERN EDGE OF THE FORECAST AREA. THIS ACTIVITY HAS DECREASED
CONSIDERABLY OVER THE LAST COUPLE OF HOURS. SEVERE THUNDERSTORM
WATCH NUMBER 36 WILL EXPIRE AT 1000 PM AND WILL NOT BE REISSUED.
WILL NEED TO UPDATE FORECAST ONCE THE WATCH EXPIRES HOWEVER NO
OTHER CHANGES APPEAR TO BE NEEDED AT THIS TIME.

ARS

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT SAT MAR 27 2010/

A COUPLE OF ISSUES TO DEAL WITH THIS AFTERNOON...THE WINDS AND THE
DEVELOPING STORMS.

THE WINDS ARE JUST BELOW WIND ADVISORY CRITERIA AND EXPECT THEM TO
STAY THERE WITH THE OCCASIONAL SITE GOING ABOVE 25 MPH FOR A HOUR
OR TWO BEFORE FALLING BACK DOWN TO LESS THAN 25 MPH. GUSTS WILL BE
STRONG.

THE DEVELOPING STORMS ARE FROM A STACKED SURFACE LOW AND UPPER
LOW THAT ARE SLOWLY MOVING EAST. THEY SHOULD BE NEAR THE MISSOURI
BOOTHEEL BY SUNDAY MORNING. THE LOWS HAVE ALREADY STARTED TO
INITIATE SOME THUNDERSTORMS SOUTHEAST OF THE LOW CENTERS. THIS
AREA IS EXPECTED TO MOVE INTO THE MID-SOUTH THIS EVENING. SOME
STRONG THUNDERSTORMS CAN BE EXPECTED. MODELS STILL INDICATE
MUCAPES NEAR 600 J/KG AS A SQUALL LINE MOVES ACROSS THE REGION
TONIGHT. THE LATEST MODELS INDICATE THAT THERE IS SOME WEAKENING
OF THE INSTABILITY AS THE NIGHT PROGRESSES...ALSO THE STRONG JET
ASSOCIATED WITH THE LOW WILL MOVE THE STORMS WELL AWAY FROM THE
CENTER OF THE LOW WHICH IS PROVIDED COOL AIR ALOFT AND MAKING FOR
AN UNSTABLE SOUNDING.

THE LOWS WILL SLOWLY MOVE TO THE EAST HOWEVER...BRINGING THE AREA
SOME UNSETTLED WEATHER FOR THE REST OF THE WEEKEND AND INTO
MONDAY.

THE MODELS AGREE THE REST OF THE WEEK SHOULD BE MILD WITH
TEMPERATURES NEAR NORMAL AND DRY WEATHER. THE NEXT STORM SYSTEM
MOVES THOUGH NEXT WEEKEND. EARLIER MODELS INDICATED IT WOULD BE
SATURDAY...LATEST MODELS SEEMS A LITTLE SLOWER.  TLSJR

&&

.AVIATION...

06Z TAF CYCLE

LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE MIDSOUTH IS
ON SCHEDULE...AT 05Z THE LINE WAS MOVING EAST OF KMEM AND
APPROACHING KMKL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT
KMKL UNTIL 07Z...AND KTUP UNTIL 09Z. WIND GUSTS TO BETWEEN 30 AND 40
KTS ARE POSSIBLE WITH THE LINE OF STORMS. OTHERWISE MVFR CEILINGS
WILL OVERSPREAD THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT AND
CONTINUE DURING THE DAY SUNDAY WITH LINGERING SHOWERS POSSIBLE.
CLOUDS ARE EXPECTED TO LIFT TO VFR AT KJBR AROUND 29/00Z AND AT KMEM
AROUND 29/03Z. WIND GUSTS WILL DIMINISH WITH PASSAGE OF THE LINE OF
THUNDERSTORMS. WINDS HAVE TURNED AROUND TO THE SE OR E BEHIND THE
LINE OF CONVECTION. EXPECT THIS TREND TO BE TEMPORARY AS WINDS
SHOULD TURN BACK AROUND TO THE SW. SW WINDS 10-15 KTS WILL BECOME MORE
WESTERLY AFTER 18Z...THEN NW AFT 29/00Z.

JCL/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  60  41  69 /  10   0   0   0
MKL  40  58  36  68 /  20   0   0   0
JBR  41  61  39  68 /  10   0   0   0
TUP  43  60  37  70 /  20   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 11:55 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 PM CDT SAT MAR 27 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1155 PM CDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A FEW STRONG STORMS WILL BE POSSIBLE INTO THE EARLY MORNING
HOURS...EAST OF A LINE FROM JACKSON TO OXFORD WITH WINDS OF 30 TO 40
MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME

In the hours before

Special weather statement, Mar 27, 10:49 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1049 PM CDT SAT MAR 27 2010

TNZ048>050-088-089-280430-
LAUDERDALE TN-FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
1049 PM CDT SAT MAR 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF ELLENDALE AT 1050 PM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...LAUDERDALE...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BROWNSVILLE...
COLLIERVILLE...CORDOVA...COVINGTON AND GERMANTOWN...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Mar 27, 11:01 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 PM CDT SAT MAR 27 2010

MSZ002-003-008-280445-
BENTON MS-MARSHALL MS-TATE MS-
1101 PM CDT SAT MAR 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CDT FOR...

  WESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 16 MILES SOUTHWEST OF BYHALIA AT 1101 PM
CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Mar 27, 11:26 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT SAT MAR 27 2010

TNZ050>052-089-090-280515-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
1126 PM CDT SAT MAR 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 AM CDT FOR...

  SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 10 MILES NORTHWEST OF DANCYVILLE AT 1126 PM
CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROCKETT...FAYETTE...HARDEMAN...HAYWOOD AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...BROWNSVILLE AND
JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Mar 27, 11:49 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CDT SAT MAR 27 2010

MSZ002>004-013-014-280530-
TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-
1149 PM CDT SAT MAR 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF LAMAR AT 1150 PM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...NEW ALBANY...
RIPLEY AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Mar 28, 12:03 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT SUN MAR 28 2010

TNZ020-021-051>054-090-091-280545-
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-CHESTER TN-
HARDEMAN TN-MCNAIRY TN-
1203 AM CDT SUN MAR 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 AM CDT FOR...

  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF ADAIR AT 1203 AM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HARDEMAN...
HENDERSON...MADISON AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR
BIG HILL POND STATE PARK...BOLIVAR...CHICKASAW STATE FOREST...
CHICKASAW STATE PARK...HENDERSON...HUMBOLDT...HUNTINGDON...JACKSON...
LEXINGTON...MILAN...SELMER...T O FULLER STATE PARK AND TRENTON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BEECH LAKE AND PINE LAKE.
Special weather statement, Mar 28, 12:09 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT SUN MAR 28 2010

MSZ012-013-020>022-280600-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
1209 AM CDT SUN MAR 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF ENID AT 1209 AM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...CHARLESTON...GEORGE
PAYNE STATE PARK...HOLLY SPRINGS NATIONAL FOREST...OXFORD AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:30 AM CDTFlash Flood WarningMEGCarroll, Chester, Crockett, Decatur, Gibson, Haywood and 2 more2 hr
Mar 28, 1:36 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, McNairy3 hr

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.